Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Milwaukee, WI

April 25, 2008Jefferson County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 25, 2008, 10:18 AM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 10:18 AM CDT (15:18 UTC)
Expired
Apr 25, 2008, 10:47 AM CDT
In force
29 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Jefferson County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 10 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 251518
SVRMKX
WIC055-133-251600-
/O.NEW.KMKX.SV.W.0006.080425T1518Z-080425T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1018 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  WESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 1100 AM CDT

* AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF PALMYRA...OR NEAR
  WHITEWATER...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALMYRA BY 1030 AM CDT...
  DOUSMAN BY 1040 AM CDT...
  WALES BY 1045 AM CDT...
  DELAFIELD...HARTLAND AND OKAUCHEE LAKE BY 1050 AM CDT...
  MERTON AND PEWAUKEE BY 1055 AM CDT...
  SUSSEX BY 1100 AM CDT...

LAT...LON 4319 8857 4320 8809 4285 8847 4284 8884
TIME...MOT...LOC 1518Z 221DEG 43KT 4280 8872

$$

DAVIS
3 follow-up statements
000 
WWUS53 KMKX 251525
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT FRI APR 25 2008

WIC055-133-251600-
/O.CON.KMKX.SV.W.0006.000000T0000Z-080425T1600Z/
WAUKESHA WI-JEFFERSON WI-
1025 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR EASTERN JEFFERSON AND WESTERN WAUKESHA COUNTIES...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PALMYRA...OR NEAR WHITEWATER...MOVING NORTHEAST AT 59
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROME BY 1030 AM CDT...
  NWS SULLIVAN/MILWAUKEE...DOUSMAN AND SULLIVAN BY 1035 AM CDT...
  OCONOMOWOC LAKE...OCONOMOWOC...LAPHAM PEAK STATE PARK AND LAPHAM
  PEAK ST PARK BY 1040 AM CDT...
  STONE BANK BY 1045 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4319 8857 4320 8809 4285 8847 4284 8884
TIME...MOT...LOC 1525Z 216DEG 51KT 4289 8864

$$

BORGHOFF
000 
WWUS53 KMKX 251536
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1036 AM CDT FRI APR 25 2008

WIC055-133-251600-
/O.CON.KMKX.SV.W.0006.000000T0000Z-080425T1600Z/
WAUKESHA WI-JEFFERSON WI-
1036 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR EASTERN JEFFERSON AND WESTERN WAUKESHA COUNTIES...

AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
PEA SIZED HAIL IS CURRENTLY BEING OBSERVED AT THE NATIONAL WEATHER 
SERVICE OFFICE NEAR SULLIVAN. THIS STORM WAS LOCATED NEAR THE 
NATIONAL WEATHER SERVICE SULLIVAN...MOVING NORTHEAST AT 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCONOMOWOC BY 1040 AM CDT...
  STONE BANK...OCONOMOWOC LAKE...OKAUCHEE LAKE AND CHENEQUA BY 1045
  AM CDT...
  NORTH LAKE AND MERTON BY 1050 AM CDT...
  6 MILES NORTHWEST OF COLGATE BY 1055 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4319 8857 4320 8809 4285 8847 4284 8884
TIME...MOT...LOC 1536Z 215DEG 50KT 4301 8852

$$

BORGHOFF
000 
WWUS53 KMKX 251547
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 AM CDT FRI APR 25 2008

WIC055-133-251557-
/O.CAN.KMKX.SV.W.0006.000000T0000Z-080425T1600Z/
WAUKESHA WI-JEFFERSON WI-
1047 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND WESTERN
WAUKESHA COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE 
WARNING IS CANCELLED.

LAT...LON 4319 8857 4320 8809 4285 8847 4284 8884
TIME...MOT...LOC 1547Z 215DEG 50KT 4313 8840

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:26 AM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Apr 25, 3:26 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT FRI APR 25 2008

.DISCUSSION...FCST FOCUS ON WAA/MOIST ADVECTION GENERATED MCS...THEN
SVR POTENTIAL THIS AFTERNOON/EVENING AND LASTLY...GFS SOLUTION FOR
SUNDAY NEEDS TO BE MONITORED.

DECENT 850-700MB THETAE ADVECTION ONGOING HELPING TO MAINTAIN TSTM
CLUSTER/MCS ACRS SRN WI TNGT. QUITE A MOISTURE GRADIENT ON H8 00Z UA
WITH 10C TD AT DVN AND -2C AT GRB. GOOD SPEED CONVERGENCE AS WELL.
CONVECTION EXTENDS WELL TO THE SW ACRS IA INTO SE NEB AND NW MO.
THIS ALL RIDING TO THE NE...THUS HAVE OPTED GO WITH A FLOOD WATCH
FOR SOME OF OUR WRN CNTYS.

MAIN STORY WILL BE HOW ALL THIS CONVECTION PLAYS OUT FOR TODAY AS
SEVERAL FACTORS POINT TOWARDS SIGGY STORMS. WATER VAPOR/RUC SHOWS
STG 32 UNIT VORT ACRS COLORADO. THIS SYSTEM/TROUGH PULLS OUT AND
HEADS NE AND TAKES ON A SLIGHTLY NEGATIVE TILT LOOK TO IT AS IT
HEADS NE TOWARDS LAKE SUPERIOR BY 12Z SATURDAY. BEST DCVA DOES NOT
ARRIVE UNTIL LATER THIS EVE. THAT AND THE POTENTIAL LACK OF HEATING
TODAY ARE ABOUT THE ONLY NEGATIVES. PLENTY OF OTHER POSITIVE THINGS
GOING ON FOR SVR WX POTENTIAL. UPPER JET ROUNDING TROUGH PLACES US
IN A FAVORABLE UPPER DIVERGENT REGION ABOVE A FAVORABLLY STG H8 LLJ.
MOST OF THE PARAMETERS ARE IN THE MODERATE OR STRONG CATEGORY ON THE
LOCAL SVR WX CHECKLIST. THE MOISTURE IS PLENTIFUL WITH 60 DEW POINTS
READY TO MOVE IN FROM IL AND IA. SFC AND H8 LOWS STRENGTHEN TODAY IN
RESPONSE TO THE APPCH UPPER WAVE FROM COLORADO AND BOTH MOVE TO OUR
NORTHWEST. GREATEST Q VECTOR CONVERGENCE ARRIVES LATER TODAY AND
THIS EVE. AGAIN THE ONLY REAL UNCERTAINTY IS HOW UNSTABLE WE WILL
EVENTUALLY BECOME. NEEDLESS TO SAY WE WILL MAINTAIN THE SVR WORDING
FOR THIS AFTERNOON AS PLENTY OF FAVORABLE PARAMETERS IN PLACE.
IN THE END ANY SUNSHINE WILL DRIVE STORM MODE AND WOULD MORE
LIKELY SUPPORT SUPERCELL DEVELOPMENT. LOCAL WRF20 SHOWING MORE OF
A LINEAR SQUALL LINE WITH APPCH DYNAMICS THIS AFTN/ERLY THIS EVE.

COLD FRONT SWEEPS THROUGH THIS EVENING ALONG WITH THE H5 TROUGH.
UPPER LOW HEADS NE INTO CANADA ON SATURDAY AND AIRMASS WILL BE
CONSIDERABLY COLDER. PLENTY OF LLVL RH AT THE OUTSET OF SATURDAY THO
PROGS DO SHOW DRYING WITH TIME AS THE DAY WEARS ALONG.

GFS OPERATIONAL RUN LOOKS A BIT OMINOUS FOR MEASUREABLE SNOW
SUNDAY/SUNDAY EVENING AS UPPER LOW AND H8 LOW TRACK FAVORABLY CLOSE
TO OUR SE. HOWEVER...THIS IS OUTLIER COMPARED TO THE ENSEMBLES AND
ECMWF/UKMET AND CANADIAN WHICH HAVE MORE OF A SOUTHEASTWARD
PLACEMENT OF KEY FEATURES. FOR NOW WILL TRIM BACK ON THE BULLISH MEX
MOS POPS.

&&
10

.AVIATION....AVIATION...STRONG LOW PRESSURE WILL TRACK FROM KANSAS TO NORTHWEST
WISCONSIN BY EVENING. CLUSTER OF THUNDERSTORMS WILL WEAKEN AND MOVE
OUT OF AREA EARLY THIS MORNING. A SECOND ROUND OF THUNDERSTORMS IS
FORECAST FOR MAINLY THE AFTERNOON HOURS AS KANSAS LOW NEARS REGION.
THROUGH MORNING HOURS EXPECT IFR TO LIFR CEILINGS BECOMING MVFR
CEILINGS AS CONVECTION WEAKENS LATER THIS MORNING. IFR VISIBILITIES
IN FOG WILL BE BRIEFLY LIFR IN FOG AND THUNDERSTORMS THROUGH MID
MORNING BEFORE IMPROVING TO MVFR VISIBILITIES IN FOG AND HAZE IN
LATE MORNING AS PRECIPITATION ENDS. FOR THE AFTERNOON VFR CEILINGS
AND VISIBILITIES AROUND 6 MILES IN HAZE WITH IFR CEILINGS AND
VISIBILITIES OCCURRING IN AND NEAR THUNDERSTORMS. PASSAGE OF COLD
FRONT EARLY TONIGHT WILL PRODUCE MVFR CEILINGS AND UNRESTRICTED
VISIBILITIES WITH ENDING OF PRECIPITATION. SOUTH TO SOUTHEAST
SURFACE WINDS AROUND 10 TO 15 KNOTS WILL BECOME SOUTHERLY AND
INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS IN THE AFTERNOON
AND EVENING. THE COLD FRONT PASSAGE EARLY TONIGHT WILL SHIFT WINDS
TO THE WEST BETWEEN 15 AND 25 KNOTS.

&&

.MARINE...ALTHOUGH SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN
TODAY THROUGH TONIGHT WITH THE PASSAGE OF THE LOW PRESSURE SYSTEM TO
THE NORTHWEST...FORECAST SOUNDINGS OVER LAKE MAINTAIN DECENT
INVERSION. THIS KEEPS STRONGER WIND GUSTS OF SMALL CRAFT ADVISORY
CATEGORY FROM TRANSLATING DOWNWARD. SO...WILL HOLD OFF ON ISSUANCE
OF SMALL CRAFT ADVISORY FOR NOW. BEST CHANCE STILL APPEARS TO BE ON
SATURDAY...WITH COLD AIR ADVECTION HELPING TO MIX DOWN STRONGER
WINDS ALOFT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH THIS EVENING FOR WIZ056-062-063-067>069.

LM...NONE.
&&
Hazardous weather outlook, Apr 25, 4:25 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
425 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS ALL OF SOUTHERN WISCONSIN. THE SEVERE
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES.

A FLOOD WATCH IS IN EFFECT TODAY FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS IS LIKELY
TODAY AND THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. HOWEVER
THERE IS THE POTENTIAL FOR FLOODING OVER SOUTH CENTRAL WISCONSIN
DUE TO THE RECENT RAIN.

SEVERAL RIVERS...INCLUDING THE FOX RIVER AND THE ROCK RIVER...WILL
REMAIN ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND EARLY THIS EVENING.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
425 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE SEVERE THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS...LARGE HAIL AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY...DUE TO
BRISK WINDS AND HIGH WAVES.

ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY.

TZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 25, 7:47 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       3 NW BELMONT            42.77N 90.37W
04/25/2008  M2.20 INCH       LAFAYETTE          WI   CO-OP OBSERVER

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       DODGEVILLE              42.96N 90.13W
04/25/2008  M3.03 INCH       IOWA               WI   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 SW MIDDLETON          43.09N 89.52W
04/25/2008  M2.26 INCH       DANE               WI   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       COTTAGE GROVE           43.08N 89.20W
04/25/2008  M2.12 INCH       DANE               WI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

KUHLMAN
Local storm report, Apr 25, 8:21 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
821 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       OCONOMOWOC              43.11N 88.50W
04/25/2008  M2.19 INCH       WAUKESHA           WI   TRAINED SPOTTER

            24 HOUR TOTAL

&&

KUHLMAN
Special weather statement, Apr 25, 8:49 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-251600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
849 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS HEADING INTO SOUTHERN WISCONSIN THIS MORNING...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO LINES OF STRONG THUNDERSTORMS ENTERING LAFAYETTE AND IOWA
COUNTIES. THESE STORMS ARE MOVING NORTHEAST AROUND 60 MPH AND ARE
CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...DIME SIZED
HAIL....TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. THESE
STORMS MAY BECOME SEVERE AT ANY TIME.

LOCATIONS IMPACTED WITH THESE LINES OF STORMS INCLUDE BLANCHARDVILLE
AND JORDAN CENTER BY 900 AM...AND SPRING GREEN...MOUNT
VERNON...AND MONTICELLO BY 910 AM CDT. THESE LINES COULD IMPACT
THE MADISON METRO AREA BY 930 AM.

NEARLY 3 INCHES HAS FALLEN SINCE LAST NIGHT ACROSS PORTIONS OF
IOWA AND LAFAYETTE COUNTIES. ADDITIONAL HEAVY RAINFALL AMOUNTS
COULD PRODUCE FLASH FLOODING. DO NOT CROSS FLOODED ROADWAYS BY
FOOT OR VEHICLE.

LOOK FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO PUSH ACROSS THE
REMAINDER OF SOUTHERN WISCONSIN THIS MORNING. AFTER THIS ROUND
PUSHES THROUGH...SATELLITE INDICATES SOME CLEARING BACK IN IOWA
THAT MAY PUSH INTO THE REGION. THIS CLEARING COULD SET THE STAGE
FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY
BECOME SEVERE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL
STATEMENTS THROUGH THIS EVENING.

BORGHOFF
Special weather statement, Apr 25, 10:02 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-251715-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1002 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE
THIS MORNING...

AT 10 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WISCONSIN
DELLS...TO MADISON...TO NEAR JANESVILLE. THESE STORMS ARE MOVING
NORTHEAST AROUND 60 MPH.

ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS
OVER 50 MPH...DIME TO QUARTER SIZED HAIL...TORRENTIAL
RAINFALL...AND FREQUENT LIGHTNING. THESE STORMS MAY QUICKLY BECOME
SEVERE AT ANY TIME.

BEAVER DAM...JEFFERSON...AND LAKE GENEVA SHOULD BE AFFECTED WITH
THESE STORMS BY 1030 AM...AND MAY REACH THE MILWAUKEE METRO AREA
BY 11 AM.

NEARLY 4 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT ACROSS
PORTIONS OF IOWA AND LAFAYETTE COUNTIES. ADDITIONAL HEAVY RAINFALL
AMOUNTS COULD PRODUCE FLASH FLOODING. DO NOT CROSS FLOODED
ROADWAYS BY FOOT OR VEHICLE.

AFTER THIS ROUND PUSHES THROUGH...SATELLITE INDICATES SOME
CLEARING BACK IN IOWA THAT SHOULD PUSH INTO THE REGION. THIS CLEARING
WOULD CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...CAUSING
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL
STATEMENTS THROUGH THIS EVENING.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:59 AM CDTFlood WatchMKXDane, Green, Iowa, Lafayette, Rock, Sauk15 hr
Apr 25, 6:10 AM CDTRiver Flood WarningMKXJefferson8 days
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette62 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette46 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXGreen13 days
Apr 25, 8:57 AM CDTAreal Flood AdvisoryMKXIowa, Lafayette3 hr
Apr 25, 10:00 AM CDTSevere Thunderstorm WarningMKXRock, Walworth30 min
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson4 days
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson3 hr
Apr 25, 12:54 PM CDTRiver Flood WarningMKXRock63 hr
Apr 25, 3:13 PM CDTSevere Thunderstorm WarningMKXIowa47 min
Apr 25, 3:53 PM CDTFlash Flood WarningMKXIowa3 hr
Apr 25, 4:16 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk59 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac62 min
Apr 25, 4:30 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk60 min
Apr 25, 4:37 PM CDTSevere Thunderstorm WarningMKXRock, Walworth53 min
Apr 25, 4:41 PM CDTFlash Flood WarningMKXColumbia, Sauk3 hr
Apr 25, 4:55 PM CDTTornado WarningMKXColumbia, Sauk50 min
Apr 25, 5:00 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan45 min
Apr 25, 5:34 PM CDTTornado WarningMKXColumbia, Green Lake41 min
Apr 25, 5:48 PM CDTTornado WarningMKXFond du Lac, Green Lake42 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningMKXWashington28 min
Apr 25, 6:09 PM CDTFlash Flood WarningMKXOzaukee, Sheboygan, Washington3 hr
Apr 25, 6:32 PM CDTSpecial Marine WarningMKX88 min
Apr 25, 6:34 PM CDTAreal Flood AdvisoryMKXDodge, Jefferson, Racine, Rock, Walworth, Washington and 1 more3 hr
Apr 25, 6:54 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.